Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    5
  • comments
    9
  • views
    850

First day on Roaccutane

Hey guys!

So yesterday I had my appointment at the hospital to start my Roaccutane journey. I was so excited and couldn't wait to get started.
After doing a pregnancy test and a long chat with the dermatologist I signed the papers regarding pregnancy and birth defects and was prescribed Roaccutane YAY.

I am only on 20mg to start which is the lowest dose but said I will go up to 40mg in month two. Was just wondering if anyone who is on 20mg could let me know when to expect side effects e.g dryness and if they are bad because I am not expecting anything to major on this low dose.

I am continuing to take erythromycin alongside roaccutane as my dermatologist said this helps with inflammation and can suppress the initial breakout so I am hoping this does the trick. My skin is not at its worst I have no cysts just a few whiteheads at the moment so I would hate to get a terrible IB :(


I am already moisturising like hell and have aquaphor beside me at all times ready to combat this dryness!! 

Anyone who is on 20mg I would love to hear from you and how your getting on!

XX


4 Comments


Recommended Comments

Hi Elouise, 
I basically have the same acne as you, moderate with persistent cysts (except I have quite a lot on my back too), and started 8 days ago now, so I'll be following your blog :) 
I'm on 40mg so can't help with that but I would say with Erythromycin you'll be good; I got it for 4 months before Roaccutane, and although it didn't make the acne go away it definitely helped with the big inflamed pimples. 
On 40mg I started getting dry after 6 days, and can already feel the effects on the acne. On 20mg maybe it will take a little bit more time for you but it'll definitely happen!!! 
 

Share this comment


Link to comment

Hi Elouise,

I did start on 20 mg for the first month (I weight 50 kg). I'm almost done with my course  and I couldn't be happier :) 

I was also put on antibiotic called amoxicillin and maybe that's why I had no IB at all, nothing! My acne was mild but persistent though. 

My skin started getting drier in the second week, but I got a very weird pulling sensation on my lips after a few days I started the treatment. My lips were dry within 6-7 days. Also, I only started moisturizing my face when it actually got dry. Nose bleeds are not fun and I started getting them in my second week. I would suggest putting Vaseline inside your nose ( I know, I know it doesn't sound nice but it does the trick) 

Be prepared for tiredness. I'm used to it by know, but OMG it was really bad at the beginning. I was taking lots of naps on the weekends and almost falling asleep in the office. Drink lots of water if you don't want to get headaches. Mine disappeared when I increased my daily water intake. 

Any questions, please feel free to contact me :)
Good Luck! 


 

Share this comment


Link to comment
On 1 September 2016 at 10:20 AM, Siglyr said:

Hi Elouise, 
I basically have the same acne as you, moderate with persistent cysts (except I have quite a lot on my back too), and started 8 days ago now, so I'll be following your blog :) 
I'm on 40mg so can't help with that but I would say with Erythromycin you'll be good; I got it for 4 months before Roaccutane, and although it didn't make the acne go away it definitely helped with the big inflamed pimples. 
On 40mg I started getting dry after 6 days, and can already feel the effects on the acne. On 20mg maybe it will take a little bit more time for you but it'll definitely happen!!! 
 

Hey! 

Thanks for your reply that was really helpful! I'll be following your blog too! 

Yeah im hoping the erythromycin helps however I have broke out today in a couple small pimples but don't know if that's the roaccutane because I've only done 3 days! But they aren't cysts which is good!!
On 1 September 2016 at 0:15 PM, Maggie1989 said:

Hi Elouise,

I did start on 20 mg for the first month (I weight 50 kg). I'm almost done with my course  and I couldn't be happier :) 

I was also put on antibiotic called amoxicillin and maybe that's why I had no IB at all, nothing! My acne was mild but persistent though. 

My skin started getting drier in the second week, but I got a very weird pulling sensation on my lips after a few days I started the treatment. My lips were dry within 6-7 days. Also, I only started moisturizing my face when it actually got dry. Nose bleeds are not fun and I started getting them in my second week. I would suggest putting Vaseline inside your nose ( I know, I know it doesn't sound nice but it does the trick) 

Be prepared for tiredness. I'm used to it by know, but OMG it was really bad at the beginning. I was taking lots of naps on the weekends and almost falling asleep in the office. Drink lots of water if you don't want to get headaches. Mine disappeared when I increased my daily water intake. 

Any questions, please feel free to contact me :)
Good Luck! 


 

Hey!
aww thanks for the heads up! I'm really hoping I'm the same and I have no IB but I do have 3 or 4 new spots today but unsure if that's from the roaccutane because it's only day 3!

Ive been moisturising my skin with with Cerave morning and night so hoping as it gets drier I'll be able to keep it under control. I'm definitely gonna put Vaseline in my nose haha that's a great tip! I already drink 3 litres of water a day so gonna keep that up!! 

How is is your skin looking now that you're almost done!?

Share this comment


Link to comment
On 9/2/2016 at 11:22 PM, Elouise Guilder said:
Hey! 

Thanks for your reply that was really helpful! I'll be following your blog too! 

Yeah im hoping the erythromycin helps however I have broke out today in a couple small pimples but don't know if that's the roaccutane because I've only done 3 days! But they aren't cysts which is good!! Hey!
aww thanks for the heads up! I'm really hoping I'm the same and I have no IB but I do have 3 or 4 new spots today but unsure if that's from the roaccutane because it's only day 3!

Ive been moisturising my skin with with Cerave morning and night so hoping as it gets drier I'll be able to keep it under control. I'm definitely gonna put Vaseline in my nose haha that's a great tip! I already drink 3 litres of water a day so gonna keep that up!! 

How is is your skin looking now that you're almost done!?

You are welcome :). Fingers crossed you wont get IB. I've heard it's a pain and I'm very grateful for not experiencing it. My skin looks very good. Not gonna lie, it's red and I do get random rash on my chin, and around my nose cause my skin is very dry. It comes and goes. Another tip....do not use any scrubbing stuff on your face under any circumstances.  I was fed up yesterday with my skin peeling off my chin and I decided to use a face scrub. Big, big, big mistake! My skin pilled off and I'm left with a big, bleeding mark on my chin which is visible even under the make up. Don't know what I was thinking ;) . I managed not to use any face scrubs for over 5 months cause I knew you're not supposed to us them when on roaccutane. I learned my lesson  in day 176 of the treatment  ;) 

Good luck and let me know if you have any questions. 
Maggie 

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×